Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Neural Transm. 2003 Aug;110(8):871-83.

Recovery of motor function and dopaminergic parameters in a mouse model of Parkinson's disease induced by co-administration of 1-methyl-4-phenyl-1,2,3,6-tetrahydropyridine and diethyldithiocarbamate.

Author information

  • 1Research Institute, Fujimoto Pharmaceutical Corporation, Osaka, Japan. soyaku@fujimoto-pharm.co.jp

Abstract

Diethyldithiocarbamate (DDC) enhances the neurotoxicity of 1-methyl-4-phenyl-1,2,3,6-tetrahydropyridine (MPTP). We studied the time course of dopaminergic parameters and motor function of MPTP+DDC-lesioned C57BL/6 mice, a model of Parkinson's disease. MPTP+DDC-lesioned mice showed a decrease in dopamine (DA) and its metabolites contents in their striata 1, 3 and 6 weeks after MPTP+DDC-treatment, compared with those of each control group. The partial and significant recoveries in DA, 3,4-dihydroxyphenylacetic acid, and homovanillic acid contents were also observed after 6 weeks, compared with those at 1 week after treatment. In addition, bradykinesia due to DA depletion was observed in mice 1 week after MPTP+DDC-treatment, but it was not significant 3 weeks after the treatment. l-DOPA alone and a co-administration of l-DOPA and a monoamine oxidase-B inhibitor selegiline improved bradykinesia of this model, also suggesting that bradykinesia observed in the model was mediated to dopaminergic deficiency. On the other hand, the serotonin content increased slightly but significantly after 3 or 6 weeks, suggesting compensatory activation of the serotonergic system against DA depletion. Thus, the partial recovery of dopaminergic parameters, the recovery of motor function and the compensatory activation of the serotonergic system were observed in this model 3-6 weeks after MPTP+DDC treatment.

PMID:
12898343
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk